Jump to content

Photo

Fourth Course?

accutane cyst multiple course roaccutane

3 replies to this topic

#1 erb27

erb27

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 15-January 13

Posted 21 January 2013 - 10:24 AM


**I posted this in the Adult Acne section until I realized there was an entirely different board for accutane!*


Hey everyone!
I've had cystic acne for the past ~10 years or so (I am almost 24 years old now). I've been on accutane 2.5 times (2 full courses and 1 half course), and while my acne is nowhere near as bad as it was when I was younger, I still have 1-2 cysts just about every week. I've been on Bactrim DS for about 2 years now, accompanied with Tazorac gel at night. It's been able to keep it somewhat in check, but I think I am becoming immune to the drug due to the constant cysts within the past ~6 months. Once the breakouts started kicking up we tried Cefadroxil which did not have any effect.

I have visited with a few derms and each of them suggested accutane for a 4th time. The last time I was on accutane was when I was 16, so it's been about a 7 year gap since last taking it. They're saying that it could have a different affect now that I'm beyond my hormonal stages of growing and such. Does anyone have experience with taking accutane in the past and then going on it with any success 5+ years afterwards? The other option I was told was to try Minocycline once again (I tried it as one of the first antibiotics I ever went on ~10 years ago). Any thoughts?

Thanks so much for reading!

--E


#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,133
    Gallery Images: 10
    Blog Entries: 4
    Likes: 464
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 21 January 2013 - 04:42 PM

I am on my 3rd course and i am not getting as quick of a result as i had on my previous courses. With that said, i do think accutane can clear you but whether or not you stay clear is another issue. With adults like us (i'm 29), acne can be strictly hormonal or other factors that accutane may not be able to hold off. But its a personal decision and no one can dictate whether or not you should do it again.


What else have you tried?

#3 SebumSucks

SebumSucks

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 19
About Me
  • Gender:Male
  • Joined: 21-January 13

Achievements

     

Posted 21 January 2013 - 05:16 PM

Been there, done that. I know exactly how you feel. Check out my post under the vitamins board. Vitamin D has completely eliminated my oily skin and acne, just as good if not better than Accutane.

#4 erb27

erb27

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 15-January 13

Posted 21 January 2013 - 06:08 PM

I am on my 3rd course and i am not getting as quick of a result as i had on my previous courses. With that said, i do think accutane can clear you but whether or not you stay clear is another issue. With adults like us (i'm 29), acne can be strictly hormonal or other factors that accutane may not be able to hold off. But its a personal decision and no one can dictate whether or not you should do it again.


What else have you tried?


Thanks for the reply!

I have tried quite a bit of antibiotics + topical combinations...

Antibiotics tried: Doxycycline, Bactrim, Cefadroxil, Minocycline (used after 2nd course of accutane), Keflex, Clindamycin, Erythromicin...

Topicals: Tazorac, Aczone, Duac, Differin...

For whatever reason the acne is still sticking around. It's certainly not as bad as before the accutane courses, but still having 1-2 cysts each week or so really sucks now that I'm working full time. Accutane is the only medication that really knocked acne out of my system, but it didn't stay away for long each time. I'm just nervous about the side effects after being on it four times :/

Sebum--Interesting you mention that. Someone else told me about vitamin D recently as well...I'll look into it, thanks!

Edited by erb27, 21 January 2013 - 06:09 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users